“𝘈 𝘭𝘪𝘵𝘵𝘭𝘦 𝘣𝘪𝘵 𝘰𝘧 𝘥𝘪𝘢𝘳𝘳𝘩𝘰𝘦𝘢 𝘪𝘴 𝘯𝘰𝘳𝘮𝘢𝘭, 𝘪𝘧 𝘪𝘵’𝘴 𝘴𝘦𝘷𝘦𝘳𝘦, 𝘴𝘦𝘦 𝘺𝘰𝘶𝘳 𝘥𝘰𝘤𝘵𝘰𝘳.”
Most examiners will only give you one mark if you write the adverse effects of a medicine are nausea, vomiting, and diarrhoea. This is because you’re essentially saying one thing, GI upset.
However, if you write GI upset (n, v, d) and severe diarrhoea because of C. difficile-associated disease (CDAD), now you’re writing two different adverse effects. And you didn’t have to remember anything too new. This is efficient learning.
This is conveniently summoned up in the above counselling point:
• “A little bit of diarrhoea is normal”–this is in reference to GI upset.
• “If it’s severe, see your doctor.”–This is in reference to CDAD.
Note: All antibiotics are thought to increase the risk of CDAD, but the AMH only has, “𝘚𝘵𝘰𝘱 𝘵𝘢𝘬𝘪𝘯𝘨 𝘵𝘩𝘪𝘴 𝘮𝘦𝘥𝘪𝘤𝘢𝘵𝘪𝘰𝘯 𝘢𝘯𝘥 𝘵𝘦𝘭𝘭 𝘺𝘰𝘶𝘳 𝘥𝘰𝘤𝘵𝘰𝘳 𝘪𝘮𝘮𝘦𝘥𝘪𝘢𝘵𝘦𝘭𝘺 𝘪𝘧 𝘺𝘰𝘶 𝘥𝘦𝘷𝘦𝘭𝘰𝘱 𝘥𝘪𝘢𝘳𝘳𝘩𝘰𝘦𝘢. 𝘊𝘩𝘦𝘤𝘬 𝘸𝘪𝘵𝘩 𝘺𝘰𝘶𝘳 𝘥𝘰𝘤𝘵𝘰𝘳 𝘰𝘳 𝘱𝘩𝘢𝘳𝘮𝘢𝘤𝘪𝘴𝘵 𝘣𝘦𝘧𝘰𝘳𝘦 𝘵𝘢𝘬𝘪𝘯𝘨 𝘢𝘯𝘺 𝘢𝘯𝘵 𝘥𝘪𝘢𝘳𝘳𝘩𝘰𝘦𝘢𝘭 𝘮𝘦𝘥𝘪𝘤𝘢𝘵𝘪𝘰𝘯𝘴.” for the antibiotic clindamycin. This is because clindamycin has one of the highest risks of CDAD.
Did you like this helpful note? More notes like this can be found in memorisemedicine.com
Are you an Australian Pharmacy Intern? “𝐏𝐚𝐬𝐬𝐢𝐧𝐠 𝐓𝐡𝐞 𝐏𝐡𝐚𝐫𝐦𝐚𝐜𝐲 𝐀𝐮𝐬𝐭𝐫𝐚𝐥𝐢𝐚 𝐈𝐧𝐭𝐞𝐫𝐧 𝐎𝐫𝐚𝐥 𝐄𝐱𝐚𝐦: 𝐓𝐡𝐞 𝐞𝐚𝐬𝐲 𝐰𝐚𝐲.” is out now!
It is filled with study tip, exam strategies, and contains 16 practice exams. You’ll love the pharmacy practice oral exams based on the 4 Parts of the Intern Pharmacy Oral Exam. They’re easy to read and follow by yourself or you can do it in role-playing with your preceptor.
Order Now! Amazon Affiliate link: https://amzn.to/2YEyOfs
Affiliate Disclosure: As an Amazon Associate I earn from qualifying purchases. This comes at no charge to you. And helps with the development of Memorise Medicine.
Slightly amended from the originally post on Instagram: